Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 42, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 12, 2010, 3:54 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2010, 3:54 PM CDT (20:54 UTC)
- Expired
- Oct 12, 2010, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 4:28 PM CDT | HAIL 1 | 2 Nw Fayette, MS | |
| Oct 12, 4:50 PM CDT | HAIL 1 | 7 Sw Blue Hill, MS | |
| Oct 12, 4:52 PM CDT | TSTM WND DMG | 5 Ssw Blue Hill, MS | TREES DOWN EAST OF FAYETTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 12:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WFUS54 KJAN 122054
TORJAN
MSC021-063-122200-
/O.NEW.KJAN.TO.W.0042.101012T2054Z-101012T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT TUE OCT 12 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LORMAN
MOVING EAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
RED LICK BY 405 PM CDT...
PATTISON BY 415 PM CDT...
BLUE HILL BY 425 PM CDT...
PEYTON BY 430 PM CDT...
MCBRIDE AND UNION CHURCH BY 435 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
&&
LAT...LON 3171 9128 3181 9126 3182 9124 3185 9125
3189 9124 3190 9121 3193 9072 3186 9072
3183 9074 3162 9074
TIME...MOT...LOC 2054Z 277DEG 21KT 3179 9107
$$
COHEN3 follow-up statements
226
WWUS54 KJAN 122105
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT TUE OCT 12 2010
MSC021-063-122200-
/O.CON.KJAN.TO.W.0042.000000T0000Z-101012T2200Z/
JEFFERSON MS-CLAIBORNE MS-
405 PM CDT TUE OCT 12 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN
CLAIBORNE AND JEFFERSON COUNTIES...
AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR CHURCH HILL MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
ALCORN BY 410 PM CDT...
LORMAN BY 425 PM CDT...
FAYETTE BY 430 PM CDT...
PATTISON BY 445 PM CDT...
BLUE HILL BY 455 PM CDT...
PEYTON BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
&&
LAT...LON 3171 9128 3181 9126 3182 9124 3185 9125
3189 9124 3190 9121 3193 9072 3186 9072
3183 9074 3162 9074
TIME...MOT...LOC 2103Z 287DEG 21KT 3179 9123
$$
COHEN758
WWUS54 KJAN 122112
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT TUE OCT 12 2010
MSC021-063-122200-
/O.CON.KJAN.TO.W.0042.000000T0000Z-101012T2200Z/
JEFFERSON MS-CLAIBORNE MS-
412 PM CDT TUE OCT 12 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN
CLAIBORNE AND JEFFERSON COUNTIES...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR CHURCH HILL MOVING SOUTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
LORMAN BY 420 PM CDT...
FAYETTE AND RED LICK BY 430 PM CDT...
PATTISON BY 435 PM CDT...
BLUE HILL AND PEYTON BY 450 PM CDT...
MCBRIDE BY 455 PM CDT...
UNION CHURCH BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
&&
LAT...LON 3171 9128 3181 9126 3182 9124 3185 9125
3189 9124 3190 9121 3193 9072 3186 9072
3183 9074 3162 9074
TIME...MOT...LOC 2112Z 300DEG 23KT 3176 9118
$$
COHEN114
WWUS54 KJAN 122124
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT TUE OCT 12 2010
MSC021-063-122200-
/O.CON.KJAN.TO.W.0042.000000T0000Z-101012T2200Z/
JEFFERSON MS-CLAIBORNE MS-
424 PM CDT TUE OCT 12 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN
CLAIBORNE AND JEFFERSON COUNTIES...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR FAYETTE MOVING SOUTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
RED LICK BY 430 PM CDT...
PATTISON BY 435 PM CDT...
BLUE HILL AND PEYTON BY 445 PM CDT...
UNION CHURCH AND MCBRIDE BY 455 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
&&
LAT...LON 3171 9128 3181 9126 3182 9124 3185 9125
3189 9124 3190 9121 3193 9072 3186 9072
3183 9074 3162 9074
TIME...MOT...LOC 2124Z 295DEG 26KT 3172 9108
$$
COHENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 12, 3:15 PM CDT, 39 minutes earlier.
Area forecast discussion, Oct 12, 3:15 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT TUE OCT 12 2010 .DISCUSSION... FOR LATE AFTERNOON THROUGH TONIGHT... TSTMS HAVE ERUPTED AHEAD OF A COLD FRONT AND IN ZONE OF STRONGER ASCENT ASSOC WITH THE SHORTWAVE TROUGH CURRENTLY MOVING INTO WRN PORTIONS OF THE ARKLAMISS. THE ENVIRONMENT IN THIS ZONE IS CHARACTERIZED BY MIXED LAYER CAPE ~1200 J/KG AND ~40 KTS OF 0-6KM SHEAR AND STORMS HAVE BEEN SEVERE CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS...BUT COVERAGE OF STORMS CONTINUES TO BE ISOLATED-SCATTERED GIVEN LIMITED DEEP LAYER MOISTURE AND WESTERLY SHEAR VECTORS. RELATIVELY HIGH LCL VALUES AND WEAK AND VEERED LOW LEVEL FLOW ARE LIMITING ANY TORNADO RISK FOR NOW AND THIS TREND SHOULD CONTINUE. AS THE TROUGH/FRONT CONTINUE TO MOVE EAST AND NOCTURNAL COOLING COMMENCES...THE RISK FOR STORMS WILL DIMINISH THIS EVENING...BUT ISOLATED STORMS COULD REDEVELOP DURING THE EVENING IN ASSOC WITH ONE LAST LOBE OF VORTICITY FORECAST TO SWING THROUGH...SO HAVE KEPT POPS HIGHER THAN GFS MOS GUIDANCE FOR TONIGHT. OTHERWISE...IT APPEARS RAINFALL WILL BE ON THE SPOTTY SIDE THROUGH THIS EVENING WITH AMOUNTS LESS THAN A QUARTER TO HALF INCH ON AVERAGE. WEDNESDAY THROUGH WEDNESDAY EVENING...DRY NORTHWEST FLOW WILL REESTABLISH ITSELF OVER THE ARKLAMISS AS A STABLE WESTERN RIDGE/EASTERN TROUGH PATTERN SETS UP ACROSS THE NATION. AHEAD OF AN APPROACHING SURFACE COLD FRONT...TEMPERATURES WILL WARM UP INTO THE 80S WEDNESDAY. THE COLD FRONT WILL HAVE VERY LITTLE MOISTURE TO WORK WITH SO IT WILL BE DRY AS IT PASSES THROUGH THE FORECAST AREA WEDNESDAY NIGHT. /EC/ THURSDAY THROUGH NEXT TUEDAY...GOOD COLD ADVECTION WILL SETUP ACROSS THE REGION ON THURSDAY AS HIGH PRESSURE QUICKLY BUILDS INTO THE FORECAST AREA. DUE TO A TIGHT PRESSURE GRADIENT OVER THE CWA...BREEZY CONDITIONS WILL BE SEEN THURSDAY AS NORTHERLY WINDS BECOME SUSTAINED BETWEEN 10-15 MPH AND GUST UP AROUND 20 MPH DURING THE AFTERNOON. THESE WINDS WILL GRADUALLY TAPER OFF THROUGH THE EVENING. THROUGH THE REST OF THE PERIOD...HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. A COUPLE OF WEAK REINFORCING COLD FRONTS WILL PUSH THROUGH THE CWA RESULTING IN CONTINUED COOL DRY CONDITIONS THROUGH EARLY NEXT WEEK. OTHER THAN SOME HIGH CLOUDS...NO RAIN WILL ACCOMPANY THESE FRONTS AS THEY PUSH THROUGH THE AREA. UNFORTUNATLY...THESE DRY CONDITIONS WILL CONTINUE TO LEAD TO A HIGH FIRE DANGER ACROSS THE FORECAST AREA THROUGH AT LEAST THE WEEKEND AS AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES REMAIN AT CRITICAL LEVELS. /19/ && .FIRE WEATHER...ALL OF OUR CWA REMAINS UNDER AN OFFICIAL BURN BAN AND CRITICAL FIRE WEATHER CONDITIONS MAY RETURN ON THURSDAY. A COLD FRONT WILL SWEEP SOUTH ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY AND THIS WILL USHER IN COOLER DRIER AIR ALONG WITH GUSTY WINDS THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES MAY FALL INTO THE UPPER TEENS TO LOW 20 PERCENT RANGE THURSDAY AFTERNOON AND THIS COMBINED WITH SUSTAINED 10 TO 15 MPH NORTHERLY WINDS WITH HIGHER GUSTS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE AREA. THE NORTHWEST PORTIONS OF THE AREA HAVE ALREADY RECEIVED MUCH NEEDED RAINFALL AND OTHER AREAS MAY RECEIVE MORE RAINFALL THIS AFTERNOON AND EVENING. DEPENDING ON WHAT AREAS AND THE AMOUNT OF RAINFALL RECEIVED THIS EVENING WILL DICTATE WHAT AREAS BECOME CRITICAL THIS THURSDAY. THE DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE. /15/ && .AVIATION...VFR CONDITIONS PREVAIL AT MOST SITES THIS AFTERNOON... BUT SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH GLH/GWO BRINGING WITH IT TEMPO MVFR/IFR CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WRN SITES THIS AFTERNOON AND OVER THE ERN SITES LATER THIS EVENING. TEMPO IFR/MVFR CONDITIONS WILL BE POSSIBLE AS LOOK FOR CLEARING FROM NW TO SE STARTING 00-02Z IN THE NW. THE E/SE SITES SHOULD CLEAR BY 06-07Z. WE MAY SEE SOME MVFR VIS DEVELOP FOR MEI/HBG AFTER 09Z AS THEY WILL BE THE LAST LOCATIONS TO SEE THE DRIER AIR FILTER IN. /15/ && .AVIATION... VFR CONDITIONS PREVAIL AT ALL SITES THIS MORNING AND THIS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS BEFORE SHOWERS AND THUNDERSTORMS DEVELOP EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WRN SITES EARLY THIS AFTERNOON AND OVER THE ERN SITES LATER IN THE AFTERNOON AND EVENING. LOOK FOR CLEARING FROM NW TO SE STARTING 00-02Z IN THE NW. THE E/SE SITES SHOULD CLEAR BY 06-07Z. WE MAY SEE SOME MVFR VIS DEVELOP FOR MEI/HBG AFTER 09Z AS THEY WILL BE THE LAST LOCATIONS TO SEE THE DRIER AIR FILTER IN. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 82 54 78 / 23 0 5 3 MERIDIAN 51 82 51 80 / 31 1 6 3 VICKSBURG 52 84 51 79 / 16 0 4 3 HATTIESBURG 58 83 56 78 / 28 0 3 3 NATCHEZ 55 81 55 75 / 17 0 4 3 GREENVILLE 55 84 51 77 / 18 2 3 3 GREENWOOD 54 84 49 75 / 27 3 4 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/15/19/
Hazardous weather outlook, Oct 12, 2:38 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT TUE OCT 12 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 238 PM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED TO SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS STRONG LIFT FROM AN UPPER LEVEL LOW COMBINES WITH INCREASING INSTABILITY AND SUFFICIENT MOISTURE. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO HALF DOLLAR SIZE ALONG WITH WIND GUSTS TO 60 MPH. THE STORMS WILL END FROM THE NORTHWEST TO THE SOUTHEAST AS A COLD FRONT SWEEPS ACROSS THE AREA LATER THIS EVENING INTO THE EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY ANOTHER REINFORCING COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY NIGHT INTO THURSDAY USHERING IN COOLER/DRIER AIR. RELATIVE HUMIDITY VALUES WILL FALL INTO THE UPPER TEENS TO THE LOW 20 PERCENT RANGE AND THIS COMBINED WITH GUSTY NORTHERLY WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE CONTINUE TO MONITOR THE LATEST FIRE WEATHER PRODUCTS AND HAZARDOUS WEATHER OUTLOOKS ON THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING...OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Special weather statement, Oct 12, 3:01 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT TUE OCT 12 2010 LAZ023-025-MSZ053-059-122020- TENSAS LA-FRANKLIN LA-JEFFERSON MS-CLAIBORNE MS- 301 PM CDT TUE OCT 12 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF COOTER POINT AT 301 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES...AND EXTREME SOUTHEASTERN FRANKLIN AND SOUTHERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Oct 12, 3:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT TUE OCT 12 2010 LAZ025-MSZ053-059-122115- TENSAS LA-JEFFERSON MS-CLAIBORNE MS- 328 PM CDT TUE OCT 12 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF ST. JOSEPH AT 329 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN CLAIBORNE AND NORTHERN JEFFERSON COUNTIES... AND SOUTH CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. JA
Local storm report, Oct 12, 3:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 7 ESE HAMBURG 33.19N 91.69W
10/12/2010 E1.00 INCH ASHLEY AR OTHER FEDERAL
QUARTER SIZE HAIL WAS REPORTED IN OVERFLOW NATIONAL
WILDLIFE REFUGE.
&&
JFAIRLYLocal storm report, Oct 12, 3:32 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 7 W CROSSETT 33.13N 92.09W
10/12/2010 E1.00 INCH ASHLEY AR OTHER FEDERAL
QUARTER HAIL WAS REPORTED IN THE FELSENTHAL NATIONAL
WILDLIFE REFUGE.
&&
JFAIRLYSpecial weather statement, Oct 12, 3:40 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT TUE OCT 12 2010 MSZ025-027>029-036-122110- LEFLORE MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-HOLMES MS- 340 PM CDT TUE OCT 12 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTH OF NORTH CARROLLTON TO SEVEN PINES AT 341 PM CDT...MOVING EAST AT 55 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN EXTREME NORTH CENTRAL HOLMES...CENTRAL MONTGOMERY...CENTRAL CARROLL...SOUTHWESTERN WEBSTER AND EXTREME EAST CENTRAL LEFLORE COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. JA
Local storm report, Oct 12, 3:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG GRENADA 33.78N 89.81W
10/12/2010 GRENADA MS EMERGENCY MNGR
TREES DOWN ON WHITE CIRCLE ROAD, HIGHWAY 7 AND IN THE
JACKSON AVENUE AND VANCE ROAD AREA.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 69 min |
| Oct 12, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 81 min |
| Oct 12, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Oct 12, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 50 min |
| Oct 12, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 67 min |
| Oct 12, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Oct 12, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington, Yazoo | 68 min |
| Oct 12, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Oct 12, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 55 min |
| Oct 12, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 67 min |
| Oct 12, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren, Yazoo | 60 min |
| Oct 12, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery, Webster | 66 min |
| Oct 12, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 56 min |
| Oct 12, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 25 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.